Good morning. I still owe you The Ugly post of calling obesity a disease, but another Ugly has raised its head.

Pills.

And where there are pills, there are side-effects.

The Food and Drug Administration recalled two more weight loss supplements, a couple gems called JaDera and Xiyouji Qingzhi. I know what you’re asking. “Why are they being recalled?” Since you asked so nicely, I’ll tell you.

They contain a chemical called Sibutramine. Sibutramine was removed from the market in 2010. Check out the FDA’s release on the recall of JaDera and Xiyouji Qingzhi to see why it was recalled.

On second thought, here is a quote from that page.

“Products containing Sibutramine pose a threat to consumers because Sibutramine is known to substantially increase blood pressure and/or pulse rate in some patients and may present a significant risk for patients with a history of coronary artery disease, congestive heart failure, arrhythmias or stroke. These products may also interact in life threatening ways with other medications a consumer may be taking.”

That’s a good reason. It causes heart problems and they’re not quite sure how it reacts with other medications.

U-G-L-Y.

You take this supplement thinking it will make you thinner and healthier, but it’s doing creepy things to your heart. Creepy.

So now you are probably asking, “If they contain this chemical, why were they allowed on the market in the first place?”

The manufacturer didn’t declare that their supplements contained Sibutramine. They just forgot to mention it.

So now maybe you’re asking, “Who didn’t do their due diligence in checking out this product?”

I’m not answering that one. I will say this. If all the people who suffered side effect from Sibutramine had instead tried clean food and exercise, what side effects would they have suffered? Healthy weight loss; improved energy, fitness and well-being; a lack of jitters; peace of mind. Those are just a few.

Pills are not the answer.